I recently had a fever and visited a doctor whilst travelling in china. i was told that malaria parasite was seen in my blood. and was addmitted in hospital for treatment. On entry into hospital my kindey functions were normal and my creatine level was ok. on the next day my creatine level rise to over 700
and my urine drops drastically. i was told that i have kidney failure. that was 2 weeks ago. since them and after several dialyiss my creatine is still around 700, my urine has increase to over 2ltr a day. i still feel very weak. but my doctors think i am on the mend. is this correct and how long would it take for my kidney to make a full recovery. i have also being told that because my urine has increased i will not need dialyis any more.
Welcome to the MedHelp forum!
If acute renal failure is caused by dehydration, blood loss, or obstruction in the urinary system is rapidly reversed and this may have happened in your case. High creatinine is also seen in kidney involvement in diabetes, glomerulonephritis or kidney infection. Hence these must be ruled out. Bleeding in the gut too can increase creatinine level, hence a stool test for occult blood should be done.
If urine is being formed, then the creatinine level will come down with time but will need to be monitored for some time. Other than that only your treating doctor can access the situation better.
It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.